MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF ULTRA SMALL VALVE, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF ULTRA SMALL VALVE, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42414
Medical Device Problem Codes Break (1069); Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the csf would not flow into the valve due to it being blocked/damaged, which the physicians assumed to be due to a product failure.As a result the device was replaced.No pieces remained inside the patient's body.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient was alive and good.It was noted the valve was bathed in sodium chloride prior to implantation.

Brand Name
CSF ULTRA SMALL VALVE, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8436369
Report Number2021898-2019-00116
Device Sequence Number277334
Product Code JXG
UDI-Device Identifier00643169466081
UDI-Public00643169466081
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K873247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number42414
Device Catalogue Number42414
Device Lot NumberE42260
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;